Arkansas, 2005

Hail in Arkansas, June 9, 2005

June 9, 2005 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 9, 9:40 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 9, 9:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 AM CDT THU JUN 9 2005

.DISCUSSION...
EARLIER CONVECTION OVER THE SOUTHEAST CORNER HAS DECREASED AS
EXPECTED. FLASH FLOOD WARNING WAS NOT REISSUED. RADAR SHOWS
SCATTERED TO ISOLATED SHOWERS POPPING AND DISSIPATING WITHIN CURRENT
POPS. FORECAST WILL BE UPDATED SOON TO REMOVE MORNING REFERENCES.(32)

.PREVIOUS DISCUSSION...
ISSUED AT 400 AM CDT THU JUN 9 2005

.SHORT TERM...TODAY THROUGH SUNDAY
WARM HUMID SUMMER PATTERN WILL CONTINUE THROUGH THE WEEKEND. AREA
LOOKS LIKE IT WILL BE BETWEEN TWO MAJOR WEATHER SYSTEMS WITH A
SIGNIFICANT UPPER TROF SETTING OFF SIGNIFICANT SEVERE WEATHER IN THE
PLAINS TO THE NORTH AND WEST AND TROPICAL DEPRESSION ONE MOVING
ACROSS THE GULF INTO THE SOUTHEASTERN U.S. TO THE EAST OF HERE.
AT THIS TIME IT LOOKS LIKE NEITHER SYSTEM WILL HAVE A MAJOR IMPACT
ON THE WEATHER HERE.

FOR TODAY...A WEAKENING MCS TO THE NORTHWEST HAS PRODUCED A LINE OF
SHOWERS AND THUNDERSTORMS APPROACHING THE NORTHWEST PART OF THE CWA.
SOME OF THIS MAY GET INTO NORTHERN ZONES THIS MORNING. AN OUTFLOW
BOUNDARY CONNECTING THAT MCS WITH AN AREA OF THUNDERSTORMS TO THE
EAST SHOWED UP ON SATELLITE AND ISOLATED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ALONG THAT DURING THE NIGHT. WENT WITH CHANCE POPS
THIS MORNING IN THE NORTH AND EAST TO ACCOUNT FOR THIS. BY THIS
AFTERNOON...MOISTURE SHOULD BE A LITTLE HEAVIER TO THE EAST WHERE A
SHEAR AXIS WILL BE LYING IN THE VICINITY OF THE MISSISSIPPI RIVER.
GENERALLY CONTINUED THE TREND OF LOWER POPS TO THE WEST UP TO CHANCE
POPS IN THE EAST FOR THIS PATTERN. LOWERED POPS A LITTLE FOR TONIGHT
BUT KEPT SOME MENTION OF RAIN AT LEAST THROUGH THE EVENING.
BASICALLY KEPT THE SAME DIURNAL POP PATTERN THROUGH SUNDAY. WENT
CLOSE TO PERSISTENCE WITH TEMP FORECASTS. CURRENT INDICATIONS ARE
THAT SEVERE THUNDERSTORMS AND RESULTING MCS ACTIVITY FROM THE PLAINS
WILL STAY TO THE NORTH AND WEST OF THE AREA. MEANWHILE...TROPICAL
DEPRESSION ONE OR WHAT IT EVENTUALLY BECOMES...WILL MAKE LANDFALL
SOMEWHERE BETWEEN EAST OF NEW ORLEANS TO THE FLORIDA PANHANDLE OVER
THE WEEKEND THEN MOVE ALMOST STRAIGHT NORTH. THIS MOTION WOULD KEEP
THE SIGNIFICANT RAINFALL AND WEATHER TO THE EAST OF THE CWA. IT
COULD COME CLOSE ENOUGH TO PLACE PARTS OF THE AREA IN A SUBSIDENCE
ZONE WHICH WOULD RESULT IN LESSER CHANCES OF RAIN AND PROBABLY
HIGHER MAX TEMPS BUT WILL NOT FORECAST THAT RIGHT NOW. DID BACK
WINDS AROUND TO MORE OF AN EASTERLY DIRECTION TOWARD THE
WEEKEND.
&&

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
THERE ARE SOME INDICATIONS OF A WEAK COLD FRONT REACHING THE AREA
EARLY NEXT WEEK BUT DO NOT HAVE A LOT OF CONFIDENCE IN IT NOW SO
BASICALLY KEPT THE EXTENDED FORECAST AS IS REFLECTING A GENERAL
CONTINUATION OF THE PRESENT PATTERN. THERE ARE INDICATIONS THAT
AFTERNOON AND EVENING CONVECTION MAY BE LESS EARLY NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  90  70  90  70 /  30  20  30  20
HARRISON AR       88  67  88  67 /  30  20  20  20
HOT SPRINGS AR    90  70  91  70 /  20  20  20  20
PINE BLUFF AR     90  70  90  70 /  30  20  30  20
MOUNTAIN HOME AR  88  67  87  67 /  30  20  20  20
MONTICELLO AR     92  70  90  70 /  30  30  30  30
SEARCY AR         90  70  90  70 /  30  20  30  20
MOUNT IDA AR      90  70  90  70 /  20  20  20  20
RUSSELLVILLE AR   90  68  90  69 /  20  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

29
Hazardous weather outlook, Jun 9, 4:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUN 9 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UNSTABLE AIR MASS WILL CONTINUE OVER ARKANSAS AND ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE. MOST OF THE THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND EVENING. THERE WILL BE AN AREA OF SHOWERS
AND THUNDERSTORMS MOVING ACROSS NORTHWEST ARKANSAS THIS MORNING AND
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING
ELSEWHERE.

NO SIGNIFICANT SEVERE WEATHER IS EXPECTED BUT ISOLATED STORMS COULD
BRIEFLY BECOME STRONG OR SEVERE WITH STRONG WIND GUSTS AND HAIL UP
TO PENNY SIZE. ALSO...LOCALIZED HEAVY RAIN COULD OCCUR WHICH COULD
RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS ARKANSAS DURING THE
PERIOD. WEAK AREAS OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE STATE.
THIS WILL TRIGGER ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. THIS PATTERN COULD PRODUCE ISOLATED BRIEF SEVERE
THUNDERSTORMS AND SPOTTY HEAVY RAINFALL...BUT NO SIGNIFICANT SEVERE
WEATHER OR FLOODING IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

38/29

The radar

The Western Arkansas radar (KSRX), 50 km away, was scanning. The volume nearest the first event began at 18:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
June 9, 12:00 PM CST
Where
Logan County, 6 mi N of Magazine
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.233, -93.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462161.